MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer (person) = "this is a general placeholder until the customer (person) is provided by the person reporting the complaint." / customer (entity) = unknown.E3: customer occupation = unknown.G2: report source - other = cooper surgical via maude; internal personnel.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a 'cook bakri postpartum balloon with rapid instillation components' balloon was unable to be inflated during an unspecified procedure.The user reported that the 'saline tubing mechanism' was unable to be used for filling/inflation; the user attempted to connect and reconnect the tubing for filling/inflation and multiple syringes were required.It was reported that this was a product problem, not an adverse event, but there is 'insufficient information' regarding 'patient problems'.However, no additional information can be requested as the customer details are unknown.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported a 'cook bakri postpartum balloon with rapid instillation components' balloon was unable to be inflated during an unspecified procedure.The user reported that the 'saline tubing mechanism' was unable to be used for filling/inflation; the user attempted to connect and reconnect the tubing for filling/inflation and multiple syringes were required.It was reported that this was a product problem, not an adverse event, but there is 'insufficient information' regarding 'patient problems'.However, no additional information can be requested as the customer details are unknown.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: - "how supplied: upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20495097
Report Number1820334-2024-01380
Device Sequence Number3506906
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)250929(10)14983073
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2025
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number14983073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SYRINGE(S)
Patient SexFemale
Patient Weight78 KG